Ask a doctor

Redness and Tender Thats Persist 3 1/2 Weeks After Radiesse is This Normal?? (photo)

Hi i had radiesse injected over 3 weeks ago to the bridge of my nose and tip to smooth out a small bump.. it came up immediately with a circular red tip and is sore to touch when i put a jumper on etc also there are now broken capillaries on my nose which i never had my dr gave me antibiotics and nitro cream but its still there.... he says he has never seen this before in any patient.. wondering how long i can expect it to last its much redder in the cold too ive included a before and after pic

Doctor Answers (3)

Reaction to Radiesse

+2

The fact that your reaction occurred in only one of two of the areas injected rules out an allergic process. It is unlikely that, in this area, the filler affected blood flow. Most likely, you have a minor infection which will resolve relatively quickly. Some of the less common types of infections can take a prolonged time to heal but they usually do not appear so soon after the injection session.


Austin Dermatologic Surgeon
5.0 out of 5 stars 1 review

Redness and Tender Thats Persist 3 1/2 Weeks After Radiesse is This Normal??

+1

I can't say that it's "normal."  It is not necessarily a complication but I am, on the other hand, concerned about potential vascular compromise to the region.  This can happen with any injection but is more common in the end-areas, such as the nasal tip or fingers (not that fingers are normally injected; just as an example of the anatomy).  You should be seen by a board-certified plastic surgeon or facial plastic surgeon and consider anti-inflammatory medications such as steroids.  It is not possible to offer precise treatment suggestions via this forum but I am concerned enough that I would urge you to see someone in person if you have not already done so.

I hope that this helps and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Redness at tip of nose

+1

Based on the first picture, this could be some mild form of vascular compromise to the tip from the injection. The nitro cream will slightly aid in vascularity, but this area is poorly perfused. I have heard of this in Hyaluronic acid filler patients where Hyaluronidase is used to dissolve the product, but that would not work in the case of Radiesse. Usually the skin presentation is more granulated and necrotic if it is fully compromised. I recommend daily follow up until the issue resolves. Best of luck.

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.